Alert archive / Ohio / Flash Flood Warnings in 2000

Flash Flood Warning 14, NWS Pittsburgh, PA

June 12, 2000Carroll County, Columbiana County, Ohio

NWS Pittsburgh, PA issued this flash flood warning at Jun 12, 2000, 4:29 PM EDT for Carroll County, Columbiana County, Ohio. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 12, 2000, 4:29 PM EDT (20:29 UTC)
Expired
Jun 12, 2000, 8:30 PM EDT
In force
4 hr
Issued by
NWS Pittsburgh, PA
Area
Whole counties

Counties Carroll County, OH, Columbiana County, OH

The radar

The Pittsburgh radar (KPBZ), 62 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.5 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2000-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2000-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
847 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KPBZ 122035
FFWPBZ
OHC019-029-130030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
429 PM EDT MON JUN 12 2000

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CARROLL COUNTY IN OHIO
  COLUMBIANA COUNTY IN OHIO

* UNTIL 830 PM EDT

* AT 429 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED
THUNDERSTORMS WITH REPEATED VERY HEAVY RAINFALL MOVING EASTWARD ACROSS
COLUMBIANA COUNTY AND NORTHERN CARROLL COUNTY IN OHIO.

* OTHER LOCATIONS IN THE WARNING INCLUDE...NEW WATERFORD AND
  LISBON...

<<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE
WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW
YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY. MOVE TO HIGHER GROUND.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 3:17 PM EDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jun 12, 3:17 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
317 PM EDT MON JUN 12 2000

ZONAL FLOW INVOF E-W FNTL ZONE NEXT SEVERAL DAYS. HIGH PWS AND WEAK
TO MDT INSTBY BUT UNORGANIZED AND WEAK FORCING OVER BROAD AREA WL
INDUCE GNLY DIURNAL SHWRS AND TSTMS. MODELS INDC THAT WARM SECTOR WL
MOV NWD...WITH GREATEST CONVECTIVE POT ALSO MOVG NWD ON TUE.
GREATEST WEATHER THREAT NEXT COUPLE OF DYS FM LOCALLY HEAVY
PCPN...ESPECIALLY IF LOCAL TRAINING OF ECHOS OCCURS.

.PBZ...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

Nearby

Flash Flood Warnings in Ohio, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.